Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 50, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 25, 1993, 10:17 AM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1993, 10:17 AM CDT (15:17 UTC)
- Expired
- Jun 25, 1993, 12:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties LeFlore County, OK, Sequoyah County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 3.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -391 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 251525 COR FFWFSM OKC079-135-251730- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 1017 AM CDT FRI JUN 25 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...LE FLORE COUNTY...SEQUOYAH COUNTY WEATHER SERVICE RADAR INDICATED HEAVY RAIN CONTINUING OVER PORTIONS OF SEQUOYAH AND LEFLORE COUNTIES IN EAST CENTRAL OKLAHOMA...WITH SOME LOCATIONS INDICATING RAINFALL RATES OF UP TO 2 TO 4 INCHES DURING THE PAST 3 HOURS. SOME FLOODING WAS REPORTED IN THE SALLISAW AREA...ALONG I-40. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:17 AM CDT, 0 minutes earlier.
Area forecast discussion, Jun 25, 10:17 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1015 AM CDT FRI JUN 25 1993 TSTMS HAVE REDVLPD OVER E/CNTRL OK AND ARE PRODUCING LOCALLY HEAVY RAINS. RADAR ESTIMATES ARE ABV FFG ALTHO THE ESTIMATES ARE LIKELY TOO HIGH. XPC FRONT WILL REMAIN IN THAT VCNTY AND COULD BE THE FOCUS FOR MORE HEAVY RAIN LATER TODAY. WILL THEN ISSUE A FLASH FLOOD WATCH FOR THAT AREA...WHICH WILL MATCH CLOSELY WITH LIT AREA. PRECIPITABLE WATER OVER 130 PERCENT OF NORMAL AND WINDS ALF ARE WEAK. WILL ALSO RAISE POPS OVER SRN ZONES ...WITH LTL OTHER CHANGES. /02 .OK...FLASH FLOOD WATCH ZONES 31/32/33/34.
In the hours before
Special weather statement, Jun 25, 9:46 AM CDT, 31 minutes before
OKZ031-032-033-034-251645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 946 AM CDT FRI JUN 25 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER EAST CENTRAL OKLAHOMA... AT 940 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS...SEVERAL PRODUCING VERY HEAVY RAINFALL ACROSS EAST CENTRAL OKLAHOMA. THE AREA EXTENDED FROM THE ARKANSAS BORDER EAST OF BUNCH TO BOYNTON TO INDIANOLA TO SPIRO. MOVEMENT OF THIS AREA WAS SOUTH AT LESS THAN 10 MPH. THE INDIVIDIUAL SHOWERS AND THUNDERSTORMS WERE MOVING EAST AT 25 MPH. THE THUNDERSTORMS IN THIS AREA ARE CAPABLE OF PRODUCING FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL. THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THIS AREA AND WILL LIKELY MOVE ACROSS AREAS ALREADY RECEIVING HEAVY RAIN. THE AREA OF STORMS ARE EXPECTED TO AFFECT PITTSBURG AND LATIMER COUNTIES DURING THE NEXT 1 TO 2 HOURS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 25, 9:46 AM CDT, 31 minutes before
OKZ031-032-033-034-251645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 946 AM CDT FRI JUN 25 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER EAST CENTRAL OKLAHOMA... AT 940 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS...SEVERAL PRODUCING VERY HEAVY RAINFALL ACROSS EAST CENTRAL OKLAHOMA. THE AREA EXTENDED FROM THE ARKANSAS BORDER EAST OF BUNCH TO BOYNTON TO INDIANOLA TO SPIRO. MOVEMENT OF THIS AREA WAS SOUTH AT LESS THAN 10 MPH. THE INDIVIDIUAL SHOWERS AND THUNDERSTORMS WERE MOVING EAST AT 25 MPH. THE THUNDERSTORMS IN THIS AREA ARE CAPABLE OF PRODUCING FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL. THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THIS AREA AND WILL LIKELY MOVE ACROSS AREAS ALREADY RECEIVING HEAVY RAIN. THE AREA OF STORMS ARE EXPECTED TO AFFECT PITTSBURG AND LATIMER COUNTIES DURING THE NEXT 1 TO 2 HOURS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:15 AM CDT | Flash Flood Warning | TSA | Haskell | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.